Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 9, 2014, 11:21 AM CDT for Hempstead County, Howard County, Sevier County, Arkansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 11:21 AM CDT (16:21 UTC)
- Expired
- Aug 9, 2014, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 142 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 12:30 PM CDT | FLASH FLOOD | 6 Nnw Lockesburg, AR | WATER UP TO THE BOTTOM OF THE COSSATOT RIVER BRIDGE ON HWY 71...BETWEEN DE QUEEN AND LOCKESBURG. |
| Aug 9, 12:45 PM CDT | FLASH FLOOD | De Queen, AR | REPORTS OF FLASH FLOODING ON NUMEROUS COUNTY ROADS. |
| Aug 9, 12:54 PM CDT | FLASH FLOOD | De Queen, AR | REPORTS OF FLASH FLOODING ON NUMEROUS COUNTY ROADS. |
| Aug 9, 12:58 PM CDT | FLASH FLOOD | 6 Nnw Lockesburg, AR | WATER UP TO THE BOTTOM OF THE COSSATOT RIVER BRIDGE ON HWY 71...BETWEEN DE QUEEN AND LOCKESBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WGUS54 KSHV 091621
FFWSHV
ARC057-061-133-091915-
/O.NEW.KSHV.FF.W.0012.140809T1621Z-140809T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
DIERKS...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 215 PM CDT
* AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM THUNDERSTORMS CONTAINING HEAVY RAINFALL OVER THE
WARNED AREA. DOPPLAR RADAR INDICATES THAT THESE THUNDERSTORMS CONTINUE
TO BACKBUILD NORTHWEST INTO EXTREME EASTERN MCCURTAIN COUNTY OKLAHOMA...
AND WILL SPREAD EAST SOUTHEAST ACROSS MUCH OF SEVIER AND HOWARD COUNTIES
DURING THE NEXT COUPLE OF HOURS. SURFACE AND RADAR REPORTS INDICATE THAT
WIDESPREAD TWO TO IN EXCESS OF FOUR INCHES OF RAIN HAS FALLEN ACROSS
THE WARNED AREA THIS MORNING...WITH THIS ADDITIONAL HEAVY RAINFALL
SPREADING OVER ALREADY SATURATED GROUNDS. THUS...FLASH FLOODING IS
POSSIBLE OVER PORTIONS OF THE WARNED AREA THROUGH EARLY AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOLLETTE...
LOCKESBURG...GILLHAM...CORINTH...CENTER POINT AND BEN LOMOND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF TWO TO IN EXCESS OF THREE INCHES ARE
POSSIBLE IN THE WARNED AREA THROUGH 215 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3423 9392 3419 9391 3419 9382 3401 9381
3401 9375 3395 9355 3382 9372 3378 9397
3382 9427 3392 9439 3394 9439 3394 9442
3399 9448 3420 9447 3420 9425 3425 9424
$$
151 follow-up statement
789
WGUS74 KSHV 091818
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 PM CDT SAT AUG 9 2014
ARC057-061-133-091915-
/O.CON.KSHV.FF.W.0012.000000T0000Z-140809T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HEMPSTEAD AR-HOWARD AR-SEVIER AR-
118 PM CDT SAT AUG 9 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SEVIER...HOWARD AND HEMPSTEAD COUNTIES...
AT 118 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS
WITH VERY HEAVY RAINFALL PRODUCING FLASH FLOODING OVER PORTIONS OF THE
WARNED AREA. THE SEVIER COUNTY SHERIFFS OFFICE HAS REPORTED HIGH WATER
ON MANY ROADS ACROSS THE COUNTY...WITH THE HIGHWAY 71 BRIDGE OVER THE
COSSATOT RIVER BETWEEN DEQUEEN AND LOCKESBURG NEARLY TOPPED. SURFACE AND
RADAR REPORTS INDICATE THAT WIDESPREAD THREE TO IN EXCESS OF SIX INCHES
OF RAIN HAS FALLEN ACROSS THE WARNED AREA...WITH THE HEAVIEST RAINFALL
EXPECTED TO PERSIST ACROSS NORTHERN SEVIER AND CENTRAL HOWARD COUNTY
ALONG AND NORTH OF A DEQUEEN TO LOCKESBURG AND MINERAL SPRINGS LINE
DURING THE NEXT HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLHAM...
DIERKS...DE QUEEN...CORINTH AND CENTER POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH 215 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3423 9392 3419 9391 3419 9382 3401 9381
3401 9375 3395 9355 3382 9372 3378 9397
3393 9418 3404 9447 3420 9447 3420 9425
3425 9424
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:50 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 9, 6:50 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 650 AM CDT SAT AUG 9 2014 .AVIATION... LOCALIZED MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE ACROSS SELECT TERMINALS THROUGH 09/15Z. VCSH/VCTS CONDITIONS POSSIBLE TODAY ACROSS AREA TERMINALS AS A MID-LEVEL TROUGH MOVES ACROSS THE REGION. OTHERWISE...LIGHT SOUTHWEST WINDS THIS MORNING TO INCREASE TO 6-12 KNOTS TODAY BEFORE GRADUALLY DIMINISHING TONIGHT. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 76 96 77 96 / 30 20 30 20 30 MLU 94 74 94 75 94 / 40 20 30 30 30 DEQ 94 72 95 73 93 / 40 30 30 30 20 TXK 94 75 94 76 94 / 40 20 30 30 30 ELD 91 73 94 74 92 / 40 20 30 30 30 TYR 96 76 97 77 95 / 30 20 20 10 20 GGG 96 76 96 76 95 / 30 20 20 20 20 LFK 97 76 97 77 97 / 20 20 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05
Hazardous weather outlook, Aug 9, 5:25 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 525 AM CDT SAT AUG 9 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101030- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 525 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY...MAINLY DURING THIS AFTERNOON AND EARLY EVENING. WHILE A FEW ISOLATED STORMS MAY PRODUCE SOME GUSTY WINDS...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH MUCH OF THE NEXT SEVEN DAYS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 60 min |
| Aug 8, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 66 min |
| Aug 9, 10:20 AM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Sevier | 3 hr |
| Aug 9, 2:19 PM CDT | Areal Flood Warning | SHV | Hempstead, Howard, Sevier | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.